Louisiana, 2010Damaging Winds and Lightning Strike in Louisiana, June 4, 2010
June 4, 2010 · NWS LIX · 5 events in 4 counties and zones
Scattered thunderstorms produced several reports of severe weather during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced several reports of severe weather during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 4, 7:48 AM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 4, 7:48 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 AM CDT FRI JUN 4 2010
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A VERY UNSTABLE SOUNDING
THIS MORNING WITH AN ABUNDANT AMOUNT OF MOISTURE ASIDE A WEAK CAP
OF DRY AIR ABOVE 920 MILLIBARS WITH A PW OF 1.68 INCHES AND AN LI
OF -8.9. SINCE THE CAP IS RELATIVELY WEAK AND CLOSE TO THE SURFACE...IT
WILL LIKELY ERODE FAIRLY QUICKLY ALLOWING FOR ANOTHER VERY ACTIVE
DAY FOR STRONG TO SEVERE THUNDERSTORMS. SHEAR HAS INCREASED SLIGHTLY
OVER THE PAST 24 HOURS AS WELL...THEREFORE CANNOT RULE OUT ISOLATED
TORNADOES WITH THE STRONGER STORMS.
&&
.PREV DISCUSSION... /ISSUED 703 AM CDT FRI JUN 4 2010/
AVIATION...
TSRA/SHRA MOVING NNE TOWARD BTR AREA AHEAD OF LINE OF STRONG STORMS
FROM NEAR KIER-KLFT-KEHC PLATFORM. EXPECT THAT STORMS PRECEDING THE
LINE WILL BECOME MORE NUMEROUS AS IMPRESSIVE AND STRONGER DEEP
LAYER SHEAR JUST OFFSHORE MOVES INLAND NEAR AND NW OF KHUM. HAVE
ALREADY MENTIONED GUSTS IN TSRA BUT WILL BE UPPING WIND GUSTS
THERE AND AT HUM FOR THE MORNING HOURS. THEN BULK OF STORMS HIT
MSY/NEW BETWEEN 16-20Z...AND 17-22Z HSA/GPT.
FOR THE LATER PERIODS THE UPPER LOW WILL SLOWLY APPROACH AND MORE
SHRA/TSRA SHOULD DEVELOP NEAR BTR AFTER 05/10Z AND NEAR GPT A LITTLE
EARLIER. KP
PREV DISCUSSION... /ISSUED 357 AM CDT FRI JUN 4 2010/
SYNOPSIS...
WELL DEFINED SURFACE AND UPPER LOW SYSTEMS ARE CENTERED NEAR
HOUSTON EARLY THIS MORNING. WEAK WARM FRONT APPEARS TO BE RESIDING
NEAR INTERSTATE 10 WITH SLIGHTLY HIGHER DEW POINTS AND A LITTLE
MORE WIND TO THE SOUTH OF THE BOUNDARY. MOST CONVECTION AT THIS
TIME APPEARS TO BE LIMITED TO SOUTHWEST LOUISIANA...BUT A
THUNDERSTORM OR TWO HAVE DEVELOPED IN THE LAST 30 MINUTES IN THE
ATCHAFALAYA RIVER BASIN. TEMPERATURES AND DEW POINTS GENERRALLY IN
THE LOW TO MID 70S.
SHORT TERM...
SHORT RANGE MODELS UNUSUALLY CONSISTENT IN HANDLING LOW PRESSURE
SYSTEM THROUGH AT LEAST SATURDAY WITH THE LOW CENTERS MOVING INTO
SOUTHERN LOUISIANA. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP...MAINLY DURING THE DAYLIGHT HOURS...OVER THE NEXT TWO
DAYS.
ENHANCED MID LEVEL WINDS ASSOCIATED WITH THE UPPER LOW MAY
BRING A FEW STORMS NEAR SEVERE LIMITS THIS AFTERNOON...WITH THE
MAIN THREAT DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CANNOT
BE TOTALLY RULED OUT. WHILE WIDESPREAD HEAVY RAIN IS NOT
ANTICIPATED...AREAS THAT SEE MULTIPLE THUNDERSTORMS COULD RECEIVE
2-4 INCHES OF RAIN WITH VERY ISOLATED HIGHER AMOUNTS. SIMILAR
CONDITIONS ARE EXPECTED SATURDAY...ALTHOUGH AREAL COVERAGE WILL BE
SOMEWHAT LESS AS UPPER LOW WEAKENS. AS LOW SHEARS OUT ON
SUNDAY...POPS FALL BACK INTO THE SCATTERED RANGE.
TEMPERATURES SHOULD REMAIN WITHIN A COUPLE OF DEGREES OF NORMAL
TODAY AND SATURDAY...ALTHOUGH A FEW AREAS THAT RECEIVE
THUNDERSTORMS EARLY ENOUGH IN THE DAY WILL COME UP SOMEWHAT SHORT
ON MAX TEMPS. 35
LONG TERM...
UPPER RIDGE BUILDS INTO THE AREA FROM THE WEST ON SUNDAY AND
MONDAY...AND TAKES UP RESIDENCE OVER THE GULF COAST FOR THE WORK
WEEK NEXT WEEK. WARMER TEMPERATURES AT 700 MB SHOULD HELP LIMIT
THE AREAL COVERAGE OF ANY CONVECTION THAT TRIES TO DEVELOP.
MENTION OF PRECIPITATION WILL BE LIMITED TO 20 POPS DURING THE
AFTERNOONS.
THE MORE NOTICEABLE EFFECT OF THE RIDGE WILL BE HOTTER
TEMPERATURES. GUIDANCE HAS BEEN CONSISTENT IN ADVERTISING HIGH
TEMPERATURES IN THE MID 90S FOR MUCH OF NEXT WEEK. WITH MODERATE
HUMIDITY...HEAT INDICES OF 105 OR HIGHER WILL BE POSSIBLE IN MANY
AREAS DURING THE HEAT OF THE AFTERNOON NEXT WEEK. WILL CONTINUE
MENTION IN HWO...AND HEAT ADVISORIES WILL BE A POSSIBILITY AS WE
GET TO SUNDAY OR MONDAY. 35
AVIATION...
PATCHY LOW CLOUDS AND FOG EARLY THIS MORNING NOW PRIMARILY CONFINED
TO AREAS NORTHWEST OF MCB. SCATTERED SHOWERS WILL SPREAD INTO THE
BTR/HUM TERMINALS EARLY THIS MORNING AS LIFT INCREASES AHEAD OF THE
NEXT S/W AND MCS RACING TOWARD THE REGION FROM THE SW. MODERATE
SOUTHERLY FLOW 10-15 KNOTS AND GUSTY WITH MORE WIDESPREAD
THUNDERSTORMS AROUND 15Z-18Z AT THESE SITES THEN EXPANDING EASTWARD
REACHING MSY/NEW 16-20Z...AND HSA/GPT AFTER 18Z. 15Z AND BEYOND
EXPECT CIGS 2500 FT AND ABOVE. UPPER LOW WILL SLOWLY APPROACH AND
MORE SHRA/TSRA SHOULD DEVELOP NEAR BTR AFTER 05/10Z AND NEAR GPT A
LITTLE EARLIER. KP
MARINE...
SURFACE LOW OVER SABINE RIVER WILL CONTINUE TO SLOWLY MOVE TO
THE ENE TODAY WHILE AN UPPER LOW WILL ALSO TRACK ACROSS THE NRN
GULF AND TOWARDS CENTRAL MS BY TOMORROW BEFORE OPENING UP AND
LIFTING NE OUT TO THE ATLANTIC SEABOARD. THIS WILL MAKE FOR AN
ACTIVE AND WINDY DAY. LARGE AREA OF SHOWERS AND THUNDERSTORMS JUST
SOUTHEAST OF BROWNSVILLE IS ASSOCIATED WITH A DISTURBANCE THAT
WILL MOVE TO THE NORTHEAST TODAY AND SHOULD BEGIN THE COASTAL
WATERS AROUND 15Z. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP WITH THIS FEATURE. IN ADDITION TO THAT WINDS ARE
EXPECTED TO RAMP UP THROUGH THE MID/LATE MORNING HOURS AND SHOULD
APPROACH 15-20 KNOTS SUSTAINED WITH FREQUENT HIGHER GUSTS POSSIBLY
UP TO 30 KNOTS. WITH THAT A SMALL CRAFT ADVISORY WILL BE IN EFFECT
FOR ALL OF TODAY. THE UPPER LOW IS EXPECTED TO OPEN UP PUSH OFF TO
THE NORTHEAST BY LATE TOMORROW SO WE COULD SEE ANOTHER ACTIVE DAY
FOR MUCH OF THE REGION TOMORROW(NOT LIKELY AS ACTIVE AS TODAY
THOUGH). WINDS WILL REMAIN ON THE ELEVATED SIDE THROUGH FIRST HALF
OF THE WEEKEND WITH THINGS CALMING DOWN LATE SUNDAY AND ESPECIALLY
AS WE MOVE INTO NEXT WEEK. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 71 89 74 / 80 50 70 30
BTR 86 73 90 76 / 90 50 70 30
ASD 87 76 90 76 / 80 50 70 30
MSY 88 77 90 77 / 80 50 70 40
GPT 87 77 88 77 / 70 50 70 30
PQL 87 79 88 75 / 60 50 70 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...AND MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...AND MISSISSIPPI SOUND.
&&Hazardous weather outlook, Jun 4, 10:12 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1112 AM CDT FRI JUN 4 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-051615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1112 AM CDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...
NUMEROUS THUNDERSTORMS HAVE DEVELOPED TODAY ACROSS SE LA AND ARE
EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. A FEW OF THE
STRONGER STORMS WILL PRODUCE GUSTY WINDS OF UP TO 40 TO 50 MPH AND
SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AND AN
ISOLATED TORNADO IS POSSIBLE. THE OTHER THREATS WILL BE FREQUENT
LIGHTNING STRIKES AND VERY HEAVY RAINFALL. ISOLATED RAIN AMOUNTS
OF 2 TO 4 INCHES OR MORE WILL BE POSSIBLE UNDER THE STRONGEST
STORMS. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THE
STRONGER CELLS.
MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE COASTAL
WATERS WITH WINDS OF 20 TO 25 KNOTS EXPECTED FOR SEVERAL HOURS. IN
ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS MAY PRODUCE LOCALLY
STRONG WIND GUSTS OVER 34 KNOTS AND VERY ROUGH SEAS TODAY.
WATERSPOUTS WILL ALSO BE A THREAT NEAR THUNDERSTORMS.
RIVER FLOODING...
MINOR FLOODING OF THE MISSISSIPPI RIVER AT RED RIVER LANDING AND
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...MAINLY DURING
THE AFTERNOON AND EVENING HOURS SATURDAY. A FEW OF THE STRONGER
STORMS WILL PRODUCE GUSTY WINDS OF UP TO 40 TO 50 MPH AND SMALL
HAIL...BUT THE MAIN RISKS WILL BE FREQUENT LIGHTNING STRIKES AND
VERY HEAVY RAINFALL. ISOLATED RAIN AMOUNTS OF 2 TO 4 INCHES WILL
BE POSSIBLE UNDER THE STRONGEST STORMS. AREAL COVERAGE OF
THUNDERSTORMS WILL DECREASE SUNDAY.
MARINE HAZARDS...
SCATTERED TO NUMEROUS THUNDERSTORMS MAY PRODUCE LOCALLY STRONG
WIND GUSTS OVER 34 KNOTS AND VERY ROUGH SEAS SATURDAY.
HEAT...
HIGH PRESSURE WILL BRING HOTTER WEATHER INTO THE AREA OVER THE
WEEKEND INTO EARLY NEXT WEEK. ALONG WITH SLIGHTLY HIGHER
HUMIDITY...THIS WILL ALLOW HEAT INDICES TO NEAR 105 DEGREES WITH
ISOLATED HIGHER READINGS DURING THE HEAT OF THE AFTERNOON SUNDAY
THROUGH THURSDAY.
RIVER FLOODING...
MINOR FLOODING OF THE MISSISSIPPI RIVER AT RED RIVER LANDING AND
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL CONTINUE THROUGH THE
MIDDLE OF NEXT WEEK...AND BEYOND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...IF
SEVERE WEATHER IS OBSERVED...PLEASE RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Jun 4, 12:08 PM CST, 47 minutes before
LAZ061-067>069-041915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CDT FRI JUN 4 2010
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
JEFFERSON PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 22 MILES SOUTHEAST OF GALLIANO...OR
ABOUT 10 MILES SOUTHWEST OF GRAND ISLE CMAN...MOVING NORTHEAST AT 45
MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GRAND ISLE CMAN...EMPIRE...PORT SULPHUR...LAFITTE...MYRTLE
GROVE AND BARATARIA
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 4, 12:18 PM CST, 37 minutes before
LAZ049-057>065-067>070-041915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
118 PM CDT FRI JUN 4 2010
...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. CHARLES PARISH...ST. JAMES PARISH...ASCENSION
PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...
LAFOURCHE PARISH...PLAQUEMINES PARISH...TERREBONNE PARISH...
AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES SOUTH OF THIBODAUX TO 26
MILES SOUTHEAST OF CUT OFF...MOVING NORTH AT 40 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
THIBODAUX BY 125 PM...
LAFITTE AND DES ALLEMANDS BY 135 PM...
MYRTLE GROVE...JEAN LAFITTE...BOUTTE AND BARATARIA BY 140 PM...
NORCO...NEW SARPY AND HAHNVILLE BY 150 PM...
NEW ORLEANS ARMSTRONG INTERNATIONAL AIRPORT BY 150 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS UP TO 30 TO 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 4, 12:29 PM CST, 26 minutes before
LAZ058>062-041930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT FRI JUN 4 2010
...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. CHARLES PARISH...JEFFERSON PARISH...ORLEANS
PARISH...LAFOURCHE PARISH...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 17 MILES SOUTH OF HAHNVILLE TO 20
MILES SOUTH OF MARRERO...MOVING NORTH AT 40 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
JEAN LAFITTE BY 135 PM...
BOUTTE BY 140 PM...
NEW ORLEANS ARMSTRONG INTERNATIONAL AIRPORT BETWEEN 140 TO 150 PM...
NEW SARPY...HAHNVILLE...DESTREHAN AND AVONDALE BY 145 PM...
LAPLACE...TIMBERLANE...TERRYTOWN AND WESTWEGO BY 150 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS UP TO 30 TO 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 4, 12:32 PM CST, 23 minutes before
LAZ039-MSZ071-077-041930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
132 PM CDT FRI JUN 4 2010
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING WASHINGTON
PARISH...WALTHALL COUNTY...PEARL RIVER COUNTY...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF BOGALUSA...
MOVING NORTH AT 45 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BOGALUSA...FRANKLINTON...CROSSROADS...VARNADO...ANGIE...
DEXTER...TYLERTOWN AND SALEM
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Jun 4, 12:52 PM CST, 3 minutes before
LAZ058-060-061-041930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CDT FRI JUN 4 2010
...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. CHARLES PARISH...JEFFERSON PARISH...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM HAHNVILLE TO AVONDALE...MOVING
NORTH AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
NEW ORLEANS ARMSTRONG INTERNATIONAL AIRPORT BY 200 PM
RURAL ST. JOHN THE BAPTIST PARISH AT 210 PM
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS UP TO 30 TO 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Jun 4, 12:54 PM CST, 1 minute before
LAZ062>064-069-070-041945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 PM CDT FRI JUN 4 2010
...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. BERNARD
PARISH...ORLEANS PARISH...PLAQUEMINES PARISH...
AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF BELLE CHASSE TO BELLE CHASSE TO 6 MILES SOUTH OF
AVONDALE...MOVING NORTH AT 45 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
VIOLET...NEW ORLEANS AND CHALMETTE BY 200 PM...
LAKEFRONT AIRPORT BY 210 PM...
EAST NEW ORLEANS BY 215 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Thunderstorm Wind, Plaquemines
- When
- June 4, 12:55 PM CST
- Where
- Plaquemines County, Belle Chasse
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.870, -89.980
Power lines were downed on Omega Drive. Report was relayed by emergency manager. Time of report based on radar and surface observations.
Thunderstorm Wind, Orleans
- When
- June 4, 1:00 PM CST
- Where
- Orleans County, 0.8 mi N of New Orleans
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.962, -90.100
Wind damage and downed power poles were reported on Broad Street in New Orleans.
Thunderstorm Wind, St. Bernard
- When
- June 4, 1:00 PM CST
- Where
- St. Bernard County, Chalmette
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.930, -89.970
A National Weather Service team has surveyed the damage and concluded that it was caused by a microburst. Wind speeds were estimated at 70 to 80 mph. Widespread small limb damage was noted as well as a few medium to large size trees downed. Damage was confined to an area bounded by Patricia St. to the north...Alexander St. to the west...Rowley St. to the east and St. Bernard Highway to the south.
Lightning, St. Tammany
- When
- June 4, 1:30 PM CST
- Where
- St. Tammany County, 2.21 mi E of Mandeville
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.356, -90.053
Lightning caused a tree to fall onto a neighbor's home in Mandeville. Three rooms in the home were damaged.
Thunderstorm Wind, St. Tammany
- When
- June 4, 1:50 PM CST
- Where
- St. Tammany County, 1.03 mi ENE of Slidell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.277, -89.765
Power lines and trees down at Haas Road and Fremaux Avenue in Slidell.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226322, 226323, 226328, 245248, 226325.